Allergic Reaction to Tri-Previfem

Patient

Q: Hi, Doc. I recently started birth control - Tri-previfem for the the first time four weeks ago. Since being on the pill, my skin has been acting up. My thighs are super itchy and when I scratched them, skin colored bumps appears. At first, I couldn't tell the bumps were there until I felt my thighs and notice they were bumpy. Am I having an allergic reaction to the pill, doctor?

Symptoms:  Itchy, skin colored flat almost not noticeable bumps on my thighs and behind the top of my leg
Doctor

A:   Hello.
Thanks for the query.

If you have had no known allergies and you were perfectly symptom free from itching and you have noticed the itching and bumps have started only after the intake of the Tri-previfem pills, then it is likely that you are allergic to this brand of combined oral contraceptive. It is suggested that you may opt for Sprintec, another brand which has a good reputation. However, you should visit your physician and discuss the details with him before undertaking a decision to switch brands.

I hope I have answered your concern.
Regards

Related Q&A

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews